Alert archive / New Mexico / Flash Flood Watches in 2021
Flash Flood Watch 26, NWS Albuquerque, NM
NWS Albuquerque, NM issued this flash flood watch at Sep 4, 2021, 11:06 AM MDT for 13 counties in New Mexico. It took effect at Sep 4, 2021, 1:00 PM MDT. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Sep 4, 2021, 11:06 AM MDT (17:06 UTC)
- In effect from
- Sep 4, 2021, 1:00 PM MDT
- Expired
- Sep 5, 2021, 1:36 AM MDT
- In force
- 13 hr
- Issued by
- NWS Albuquerque, NM
- Flood severity
- None
Counties Bernalillo County, NM, Chaves County, NM, Curry County, NM, De Baca County, NM, Guadalupe County, NM, Lincoln County, NM, Quay County, NM, Roosevelt County, NM, San Miguel County, NM, Santa Fe County, NM, Socorro County, NM, Torrance County, NM, Valencia County, NM
The radar
The Cannon AFB radar (KFDX), 138 km from the middle of the area, began a volume at 17:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 5.1 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 158 J/kg
- Mixed-layer CIN
- -64 J/kg
- Mixed-layer LCL
- 1729 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
032 WGUS65 KABQ 041706 FFAABQ URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Albuquerque NM 1106 AM MDT Sat Sep 4 2021 NMZ222>226-233>240-050115- /O.NEW.KABQ.FF.A.0026.210904T1900Z-210905T1000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Estancia Valley-Central Highlands-South Central Highlands-Upper Tularosa Valley-South Central Mountains-Guadalupe County-Quay County-Curry County-Roosevelt County-De Baca County-Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- 1106 AM MDT Sat Sep 4 2021 ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... The National Weather Service in Albuquerque has issued a * Flash Flood Watch for portions of central, east central, and southeast New Mexico, including the following areas, in central New Mexico, Central Highlands, Eastern Lincoln County, Estancia Valley, South Central Highlands, South Central Mountains and Upper Tularosa Valley. In east central New Mexico, Curry County, De Baca County, Guadalupe County, Quay County and Roosevelt County. In southeast New Mexico, Chaves County Plains and Southwest Chaves County. * Through late tonight. * Scattered to numerous showers and thunderstorms are expected to develop over the higher terrain and then spread into the lower elevations this evening. Some of the activity will persist during the overnight hours. Slow and erratic storm motion will generate heavy rainfall. The risk for flash flooding will be elevated for recent burn scars, steep terrain, urban drainages and low lying areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. && $$
2 follow-up statements
010 WGUS65 KABQ 050112 FFAABQ Flood Watch National Weather Service Albuquerque NM 712 PM MDT Sat Sep 4 2021 NMZ222>226-233>240-051000- /O.CON.KABQ.FF.A.0026.000000T0000Z-210905T1000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Estancia Valley-Central Highlands-South Central Highlands-Upper Tularosa Valley-South Central Mountains-Guadalupe County-Quay County-Curry County-Roosevelt County-De Baca County-Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- 712 PM MDT Sat Sep 4 2021 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 4 AM MDT SUNDAY... The Flash Flood Watch continues for * Portions of central, east central, and southeast New Mexico, including the following areas, in central New Mexico, Central Highlands, Eastern Lincoln County, Estancia Valley, South Central Highlands, South Central Mountains and Upper Tularosa Valley. In east central New Mexico, Curry County, De Baca County, Guadalupe County, Quay County and Roosevelt County. In southeast New Mexico, Chaves County Plains and Southwest Chaves County. * Until 4 AM MDT Sunday. * Scattered to numerous showers and thunderstorms are expected to continue this evening. Some of the activity will persist during the overnight hours. Slow and erratic storm motion will generate heavy rainfall. The risk for flash flooding will be elevated for recent burn scars, steep terrain, urban drainages and low lying areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. && $$ 15
758 WGUS65 KABQ 050736 FFAABQ Flood Watch National Weather Service Albuquerque NM 136 AM MDT Sun Sep 5 2021 NMZ222>226-233>240-050845- /O.CAN.KABQ.FF.A.0026.000000T0000Z-210905T1000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Estancia Valley-Central Highlands-South Central Highlands-Upper Tularosa Valley-South Central Mountains-Guadalupe County-Quay County-Curry County-Roosevelt County-De Baca County-Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- 136 AM MDT Sun Sep 5 2021 ...FLASH FLOOD WATCH IS CANCELLED... The Flash Flood Watch for portions of central, east central, and southeast New Mexico, including the following areas, in central New Mexico, Central Highlands, Eastern Lincoln County, Estancia Valley, South Central Highlands, South Central Mountains and Upper Tularosa Valley. In east central New Mexico, Curry County, De Baca County, Guadalupe County, Quay County and Roosevelt County. In southeast New Mexico, Chaves County Plains and Southwest Chaves County. has been cancelled. The Flash Flood Watch is cancelled. Flooding is no longer expected to pose a threat. Please continue to heed any remaining road closures. $$ 33
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood watch went out at Sep 4, 6:01 AM MDT, 5 hours 5 minutes earlier.
Area forecast discussion, Sep 4, 6:01 AM MDT, 5 hours 5 minutes before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 601 AM MDT Sat Sep 4 2021 .AVIATION... 12Z TAF CYCLE An active 24 hours is already taking shape across the area. SHRA/TS will continue expanding in coverage as a back door cold front moves southwest thru eastern NM. The heavier activity will be capable of producing strong outflow winds, hail, frequent lightning strikes, and heavy rain w/ brief MVFR vsby restrictions. Favored areas for impacts today will extend from the Gila region ENE across the RGV into eastern NM. Storms are then likely to organize into a large area of moderate to heavy rain tonight over eastern NM w/ widespread low cigs and patchy fog by sunrise Sunday. Guyer && .PREV DISCUSSION...318 AM MDT Sat Sep 4 2021... .SYNOPSIS... Scattered to numerous showers and thunderstorms are expected today and tonight mainly along and east of the continental divide. Some storms will produce locally heavy rainfall with a risk of localized flash flooding, especially along and east of the central mountain chain. Storms will return Sunday to the same areas, when locally heavy rain will again be possible from the south central mountains to the Caprock of east central New Mexico. Dry air will filter over northern and central New Mexico from the north during the coming work week, when high temperatures will climb well above normal across northern parts of the state. && .DISCUSSION... SHORT TERM...(TODAY THROUGH SUNDAY)... An active 24 hours is expected as several favorable influences come together over the area. A well-defined theta-e ridge axis stretches from southwest to northeast across central NM. Scattered showers and a few storms have persisted all night within Socorro, Lincoln, and Torrance counties. Meanwhile, a moist back door cold front is moving southwest thru eastern NM w/ low cigs in its wake. The deep moisture plume over the region will begin stretching from west to east as a weak easterly wave passes thru northern Chihuahua and an upper level trough passes thru the northern Rockies. PW values near 1.1" across central NM w/ slow storm motion will lead to locally heavy rainfall today. Models continue to develop scattered to numerous SHRA/TS from the central mt chain into the eastern plains this afternoon. This activity grows upscale into a large area of moderate to heavy rain over eastern NM tonight. Most of the area has seen a break from any heavy precip the past few days so the flash flood threat will remain isolated to areas around the Sacramento/Capitan Mts. Widespread low cigs are likely over eastern NM as precip tapers off thru sunrise Sunday. The unseasonably strong H5 high center is forecast to nose into the Four Corners region by Sunday. Subsidence and drier air w/ the upper high will force the greatest precip chances south of I-40 on Sunday afternoon. Temps will trend warmer over western NM but remain below normal over the east w/ clouds and abundant low level moisture still in place. Several models indicate storms w/ heavy rainfall possible again for the Sacramento/Capitan Mts west toward the Gila region late Sunday. Guyer LONG TERM...(SUNDAY NIGHT THROUGH FRIDAY)... A broad high pressure system centered over NV Monday will migrate eastward over UT Tuesday, over the CO/NM border Wednesday and Thursday, then over TX/OK Friday. It will steer drier air over the state and cause temperatures to warm until Wednesday, when highs will briefly fall a few degrees in the wake of a backdoor front that will actually cross on Tuesday. The chance for showers and thunderstorms will dwindle as the drier air sets in, but enough moisture may linger over the southern tier of mountains on Monday for some cells to develop there. Once the high is east of NM, modest subtropical moisture will begin to stream northward and northeastward over western and north central areas, where the chance for showers and thunderstorms will begin to increase on Friday. 44 && .FIRE WEATHER... Scattered to numerous showers and storms today will give way to a large area of rain over eastern NM tonight. Isolated to scattered storms are still expected from the I-40 corridor southward Sunday and Monday, but with smaller footprints of heavy rainfall. High pressure will build east into NM thru the rest of next week with much warmer and drier conditions. Haines indices will be moderate to high over much of the state with this unseasonably strong area of high pressure. Vent rates will be poor to fair in most areas with mostly light winds. Guyer && .ABQ WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Sep 4, 4:03 AM MDT, 7 hours 3 minutes before
Hazardous Weather Outlook National Weather Service Albuquerque NM 403 AM MDT Sat Sep 4 2021 NMZ201>241-051000- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-Tusas Mountains Including Chama- Jemez Mountains-Glorieta Mesa Including Glorieta Pass- Northern Sangre de Cristo Mountains- Southern Sangre de Cristo Mountains- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Espanola Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains Including Edgewood- Estancia Valley-Central Highlands-South Central Highlands- Upper Tularosa Valley-South Central Mountains- Johnson and Bartlett Mesas Including Raton Pass- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- San Agustin Plains and Adjacent Lowlands- 403 AM MDT Sat Sep 4 2021 This hazardous weather outlook is for portions of north and central New Mexico. .DAY ONE...Today and Tonight Some thunderstorms will be capable of locally heavy rainfall along and east of the central mountain chain today and tonight, and to a lesser extent over the lower Rio Grande Valley and southwest mountains. A few strong thunderstorms will also be possible east of the central mountain chain this afternoon and evening with hail up to the size of pennies, wind gusts near 50 mph, and frequent cloud-to- ground lightning. .DAYS TWO THROUGH SEVEN...Sunday through Friday The risk of locally heavy rainfall will return on Sunday mainly from the south central mountains northeastward across the Caprock, where a few strong storms will again be possible. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report rainfall amounts and any flooding through the National Weather Service Albuquerque web site at weather.gov/abq or by calling 1.888.386.7637. 44
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 3, 6:36 PM MDT | Special Weather Statement | ABQ | Chaves | 24 min |
| Sep 3, 6:48 PM MDT | Special Weather Statement | ABQ | Union | 27 min |
| Sep 3, 7:15 PM MDT | Special Weather Statement | ABQ | Union | 30 min |
| Sep 4, 1:55 PM MDT | Areal Flood Advisory | ABQ | Santa Fe | 2 hr |
| Sep 4, 2:32 PM MDT | Areal Flood Advisory | ABQ | Chaves, Curry, De Baca, Roosevelt | 3 hr |
| Sep 4, 2:41 PM MDT | Special Weather Statement | ABQ | San Miguel | 34 min |
| Sep 4, 2:50 PM MDT | Areal Flood Advisory | ABQ | San Miguel | 3 hr |
| Sep 4, 4:11 PM MDT | Areal Flood Advisory | ABQ | Chaves, Roosevelt | 2 hr |
| Sep 4, 4:34 PM MDT | Areal Flood Advisory | ABQ | Chaves, Lincoln | 116 min |
| Sep 4, 5:18 PM MDT | Areal Flood Advisory | ABQ | Catron, Socorro | 117 min |
| Sep 4, 5:26 PM MDT | Areal Flood Advisory | ABQ | Bernalillo | 2 hr |
| Sep 4, 5:38 PM MDT | Areal Flood Advisory | ABQ | Chaves | 112 min |
| Sep 4, 5:38 PM MDT | Flash Flood Warning | ABQ | Chaves | 3 hr |
| Sep 4, 5:53 PM MDT | Areal Flood Advisory | ABQ | Santa Fe | 112 min |
| Sep 4, 5:56 PM MDT | Special Weather Statement | ABQ | 34 min |
Nearby
Flash Flood Watches in New Mexico, 2021Every flash flood watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.